Advertisement

Reactions Weekly

, Volume 1781, Issue 1, pp 55–55 | Cite as

Antineoplastics

Various toxicities: 3 case reports
Case report
  • 50 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

In a retrospective cohort study of 181 paediatric patients newly diagnosed with acute lymphoblastic leukaemia (ALL) in Mexico, between January 2015 and December 2017, 3 children (2 boys and 1 girl) aged 4 years and 11 months−10 years were described, who developed acute pancreatitis, ototoxicity, gastrointestinal disorders, multiple organ failure or septic shock during treatment with asparaginase, daunorubicin, prednisone, vincristine or unspecified corticosteroids for ALL. Amongst these, 2 patients had a fatal overdose of cyclophosphamide (n=1) and prednisone (n=1) secondary to medication error [not all routes, duration of treatments to reactions onset and outcomes not stated].

Case 1: A 5-year-old boy developed fatal septic shock and gastrointestinal disorders...

Reference

  1. Vazquez-Cornejo E, et al. Medication errors in a cohort of pediatric patients with acute lymphoblastic leukemia on remission induction therapy in a tertiary care hospital in Mexico. Cancer Medicine 8: 5979-5987, No. 13, Oct 2019. Available from: URL: http://doi.org/10.1002/cam4.2438 - MexicoCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations